Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of Bystolic?

Answered by
Dr.
Dr. Prasanna Heijebu

General & Family Physician

Practicing since :2010

Answered : 1423 Questions

default
Posted on Mon, 26 Oct 2015 in Medicines and Side Effects
Question: Hi Dr I've been prescribed bystolic originally at 10 milligrams it was increased to 20 milligrams and over the course of the last 8 months I have packed on a lot of weight. And now I am noticing I am having labor breathing with minimal exertion what is the best way to taper off of this drug. From the research I have done this tends to be a side effect of the drug I don't like it and I want it to stop as soon as possible thank you. What is the best way to taper off this drug as soon as possible.

The other high blood pressure drugs I tried was metoporol it gave me a pounding heart beat so that's when he switch made by Stalin. When I notice that I have labored breathing feel exhausted my pulse rate remains normal its not racing.
doctor
Answered by Dr. Prasanna Heijebu 5 hours later
Brief Answer:
Tapering schedule suggested.

Detailed Answer:
Hello, Sir,

I can understand your concern.

The best way to taper this drug is to reduce it by 50%.

Take 10 mg daily for 5 days followed by 5mg for another 5 days.

This should be followed by 5mg on alternative day for another 5 days and finally stop the drug.This course can prevent rebound elevatio of blood pressure.

Please check with your physicain before attempting the drug tapering as it needs an expert supervision.

Post your further queries if any.
Thank you.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Bystolic

doctor1 MD

have hypertension, bystolic, diabetic insulin pump, had tia in dec 09 on plavix, bp has been good since jan. feeling shaky last couple of days, checked at home and bp was 120/78 tues night, last night 117/76. today having really bad headache really shaky, not glucose, checked bp ( i work at a surgery center) 136/120, waited 10 min took again on same machine 137/94, went to different machine, 135/87 sitting, standing 143/98. should i be concerned about the 1st one?

doctor1 MD

I am 37 years old with active sex life with my wife. But in the last couple of months the volume of ejaculation has decreased significantly and this has been noted soon after I completed a course of Chantix to quit smoking and I also started prescribed Bystolic 10 mg.

doctor1 MD

Hi, I am taking Bystolic and amlodipine for hight blood pressure and synthroid for Hyshimotos Throiditus and my skin has become so thin that my arms are so brused that it looks like someone is mistreating me. (No one is). I bruse at the slightest touch and if just slightly scraped I bleed like a stuck pig. Could some of this be caused by one of my medications?

doctor1 MD

i have been on hbp meds for about 6 yrs. now i have been dealing w/ a hot nodule on my thyroid. they have treated w/ meds to shrink it then i had radioactive treatment. now on synthroid. went from hyper to border hypo to hyer (was in ER pulse rate 143). Now taking 10 mg of bystolic each morn, Just took my cuff 97/55 pr 97. Was at Dr today. I am at my wits end! any help.p.s. I have had excessive hair loss.Thank you

doctor1 MD

I am taking Amlodipine 5 MG, Clonidine 0.1 MG, Lisinop/HCTZ 20-25 M, and Bystolic 10 MG. I have ran out of my Bystolic and will get them tomorrow. My question is can I take the rest of of high blood pressure meds today with my Bystolic? Thank You!...

doctor1 MD

Hi Dr. XXXXXXX yes this is a followup. I started weaning from the bystolic 2.5mg on Nov 20. 12.5 for 4 days, then 6.25 for 4 days, then 3.125 for 3 days. Last dose on Thursday, Nov 30. On 12-6 I suddenly experienced bounceback blood pressure of...

doctor1 MD

I’m Taking levothyroxine 0.025 ,losartan/ HCTZ 25mg and bystolic 10mg when is it best to take this in am or pm?